Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 5, NWS La Crosse, WI

May 2, 2008Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 2, 2008, 5:04 PM CDT for Grant County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2008, 5:04 PM CDT (22:04 UTC)
Expired
May 2, 2008, 5:45 PM CDT
In force
41 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Grant County, WI

The radar

The La Crosse radar (KARX), 100 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 4:31 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1398 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 022205
SVRARX
WIC043-022245-
/O.NEW.KARX.SV.W.0005.080502T2204Z-080502T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
504 PM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 545 PM CDT

* AT 500 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
  LOCATED 6 MILES SOUTHWEST OF UNION...OR ABOUT 7 MILES SOUTHEAST OF
  LANCASTER...AND MOVING NORTH AT 47 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLATTEVILLE AND KLONDYKE SECLUDED ACRES AROUND 505 PM...
  ANNATON AND STITZER AROUND 510 PM...
  FENNIMORE AND MOUNT IDA AROUND 515 PM...
  COUNTY ROADS K AND T AND HIGHWAY 61 AND COUNTY T AROUND 520 PM...
  WOODMAN AND CASTLE ROCK AROUND 525 PM...

NICKEL SIZED HAIL WAS REPORTED WITH THIS STORM SOUTH OF ELLENBORO AT 
5 PM.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4272 9044 4295 9090 4308 9082 4313 9074
      4317 9069 4318 9062 4320 9053 4319 9044
      4294 9044
TIME...MOT...LOC 2204Z 188DEG 41KT 4283 9061

$$

BINAU
4 follow-up statements
000 
WWUS53 KARX 022209
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
508 PM CDT FRI MAY 2 2008

WIC043-022245-
/O.CON.KARX.SV.W.0005.000000T0000Z-080502T2245Z/
GRANT WI-
508 PM CDT FRI MAY 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN GRANT COUNTY...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR UNION...OR ABOUT 6 MILES EAST OF 
LANCASTER...MOVING NORTH AT 47 MPH. PEA SIZED HAIL WAS REPORTED NEAR 
PLATTEVILLE WITH THIS STORM...BUT THE MORE SEVERE PORTION OF THIS 
STORM WAS LOCATED TO THE NORTHWEST OF PLATTEVILLE.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FENNIMORE AND MOUNT IDA AROUND 515 PM...
  COUNTY ROADS K AND T AND HIGHWAY 61 AND COUNTY T AROUND 520 PM...
  WOODMAN AND CASTLE ROCK AROUND 525 PM...
  BOSCOBEL AND RED OAK RIDGE AROUND 530 PM...
  BLUE RIVER AROUND 535 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4272 9044 4295 9090 4308 9082 4313 9074
      4317 9069 4318 9062 4320 9053 4319 9044
      4294 9044
TIME...MOT...LOC 2208Z 188DEG 41KT 4287 9058

$$

BINAU
000 
WWUS53 KARX 022217
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
516 PM CDT FRI MAY 2 2008

WIC043-022245-
/O.CON.KARX.SV.W.0005.000000T0000Z-080502T2245Z/
GRANT WI-
516 PM CDT FRI MAY 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN GRANT COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR PRESTON...OR ABOUT 12 MILES NORTHEAST OF 
LANCASTER...MOVING NORTH AT 45 MPH. PEA SIZED HAIL CONTINUES TO BE 
REPORTED WITH THIS STORM...MOST RECENTLY IN FENNIMORE AT 510 
PM...WHICH HAS SHOWN A SLOW WEAKENING TREND. HAIL UP TO THE SIZE OF 
A PENNY IS STILL POSSIBLE.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOSCOBEL AND HICKORY GROVE AROUND 525 PM...
  BLUE RIVER AROUND 530 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4303 9082 4308 9079 4317 9068 4320 9053
      4319 9044 4288 9043 4287 9044 4282 9045
TIME...MOT...LOC 2216Z 186DEG 45KT 4302 9058

$$

BINAU
000 
WWUS53 KARX 022228
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 PM CDT FRI MAY 2 2008

WIC043-022245-
/O.CON.KARX.SV.W.0005.000000T0000Z-080502T2245Z/
GRANT WI-
528 PM CDT FRI MAY 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN GRANT COUNTY...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR BLUE RIVER...OR ABOUT 16 MILES SOUTHWEST
OF RICHLAND CENTER...MOVING NORTHEAST AT 43 MPH.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4293 9043 4313 9073 4308 9079 4317 9068
      4320 9053 4319 9044 4300 9043 4299 9044
TIME...MOT...LOC 2228Z 212DEG 38KT 4315 9052

$$

BINAU
000 
WWUS53 KARX 022237
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
537 PM CDT FRI MAY 2 2008

WIC043-022246-
/O.EXP.KARX.SV.W.0005.000000T0000Z-080502T2245Z/
GRANT WI-
537 PM CDT FRI MAY 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT COUNTY
EXPIRES AT 545 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM.

LAT...LON 4293 9043 4313 9073 4308 9079 4317 9068
      4320 9053 4319 9044 4300 9043 4299 9044
TIME...MOT...LOC 2236Z 212DEG 38KT 4322 9046

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:51 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 2, 3:51 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
351 PM CDT FRI MAY 2 2008

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

SEVERE WEATHER POSSIBILITY LATE THIS AFTERNOON AND EARLY EVENING...
AND SNOW POSSIBILITIES LATE TONIGHT AND SATURDAY MORNING ARE THE
PRIMARY CONCERNS WITH THIS PART OF THE FORECAST.

AT 3 PM...A STRONG LOW PRESSURE SYSTEM WAS LOCATED ACROSS SOUTH
CENTRAL MINNESOTA. A WARM/OCCLUDED FRONT EXTENDED FROM SHEBOYGAN
WISCONSIN TO AUSTIN MINNESOTA. NORTH OF THIS FRONT...THE
TEMPERATURES RANGED FROM THE MID 40S TO MID 50S. MEANWHILE
TEMPERATURES WERE IN THE 60S AND 70S SOUTH OF THIS FRONT. RESIDUAL
CLOUDS FROM THIS MORNINGS SHOWERS AND THUNDERSTORMS HAS LIMITED
THE RECOVERY OF INSTABILITY IN THE WARM SECTOR OF THIS
SYSTEM. AS OF 02.19Z...THERE WAS A NARROW BAND OF SURFACE BASED
CAPES IN THE EXCESS OF 500 J/KG FROM DUBUQUE TO MASON CITY. THE
EFFECTIVE SHEAR IS RUNNING AROUND 30 KNOTS. THERE WAS A FEW
FUNNEL CLOUD REPORTS ACROSS NORTHEAST IOWA EARLIER IN THE AFTERNOON.
IN ADDITION...A 52 KNOT WIND GUST WAS REPORT AT A SCHOOL NET IN
MASON CITY AT 308 PM.

THE 02.18Z RUC IS CONTINUING TO SHOW THAT A NARROW RIBBON OF MOST
UNSTABLE CAPES BETWEEN 500 TO 800 J/KG WILL MOVE ACROSS NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST...WEST CENTRAL...AND
CENTRAL WISCONSIN LATE THIS AFTERNOON AND EVENING. BOTH THE 0-3 KM
AND 0-6 KM SHEAR ARE RUNNING AROUND 30 KNOTS. WITH QUITE A BIT OF
CLOUD COVER...IT LOOKS LIKE WE WILL HAVE A VERY LIMITED TIME
PERIOD FOR ANY SEVERE WEATHER. WE WILL HAVE TO WATCH THIS CLOSELY
THIS EVENING...BUT AT THIS TIME IT LOOKS LIKE IT WILL NOT BE A
WIDESPREAD EVENT. IT CONTINUES TO LOOK LIKE THE THREAT FOR ANY
THUNDERSTORMS SHOULD BE OVER BY 8 PM THIS EVENING.

BEHIND THIS SYSTEM...NORTHWEST WINDS WILL GUST INTO THE 20 TO
30 MPH RANGE...AND THERE WILL BE STRONG COLD AIR ADVECTION. WITH
THE MODELS CONTINUING TO SHOW THAT THE 850 MB TEMPERATURES WILL
FALL INTO THE -2C TO 0C RANGE LATE TONIGHT AND SATURDAY MORNING.
AS THE DEFORMATION BAND MOVES EAST ACROSS THE AREA. THE RAIN WILL
OCCASIONALLY CHANGE OVER SNOW AT TIMES. WITH TEMPERATURES ABOVE
FREEZING...I AM NOT EXPECTING ANY ACCUMULATIONS. HOWEVER IF THE
RATES ARE HIGH ENOUGH...YOU MAY SEE A BRIEF ACCUMULATION...BUT IT
WILL THEN MELT QUICKLY.

IT CONTINUES TO LOOK LIKE THE FRONTOGENETIC FORCING WILL QUICKLY
WEAKEN ON SATURDAY AFTERNOON. AS A THIS OCCUR...THE DEFORMATION
BAND OF PRECIPITATION WILL QUICKLY DISSIPATE.

.LONG TERM...MONDAY THROUGH FRIDAY

THE MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH THE TIMING AND
LOCATIONS OF A SERIES OF TROUGHS MOVING EASTWARD ACROSS THE UNITED
STATES DURING THIS TIME PERIOD. THE RUN TO RUN CONSISTENCY HAS NOT BEEN
THAT GREAT DURING THE PAST SEVERAL DAYS. AS A RESULT...THERE IS
VERY LITTLE CONFIDENCE IN THIS PART OF THE FORECAST.

ONE OF THE FEW THINGS THAT HAS BEEN CONSISTENTLY SHOWING UP IN THE
MODELS IS A CHANCE OF SHOWERS ON MONDAY ACROSS NORTH CENTRAL AND
CENTRAL WISCONSIN AS A COLD FRONT MOVES THROUGH THE REGION. SINCE
THIS HAS BEEN A CONSISTENT SIGNAL...I HAVE ADDED A SMALL CHANCE OF
PRECIPITATION FOR THIS TIME PERIOD.

ONE THING THAT IS INTERESTING IS THAT THE 02.12Z GFS AND ECMWF ARE
NOW IN AGREEMENT THAT A TROUGH WILL MOVE THROUGH THE REGION ON
TUESDAY AND TUESDAY NIGHT. I CURRENTLY HAVE A 20 TO 30 PERCENT
CHANCE OF SHOWERS DURING THIS TIME PERIOD. IF THIS TREND CONTINUES...
WE WILL HAVE TO RAISE THESE PROBABILITIES A BIT HIGHER OVER THE
WEEKEND.

&&

.AVIATION...LATE THIS AFTERNOON THROUGH SATURDAY MORNING

STRONG AREA OF LOW PRESSURE WILL MOVE FROM WESTERN IA INTO WEST
CENTRAL WI BY EARLY THIS EVENING. THIS WILL SWING A COLD FRONT
NORTHEAST INTO THE AREA THIS AFTERNOON WITH A BROKEN LINE OF
SHRA/TS. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND
HAIL. INCLUDED 2SM +TSRA WITH GUSTS TO 40 MPH AT THE KRST/KLSE TAF
SITES IN THE 20-22Z TIME FRAME. THE COLD FRONT AND ANY LINGERING
SHRA ACTIVITY WILL EXIT NORTHEAST OF THE AREA BY 03Z THIS EVENING.
BEHIND THE COLD FRONT AND SHRA ACTIVITY...CONDITIONS ARE EXPECTED TO
IMPROVE INTO VFR/MVFR CATEGORY. AS THE LOW MOVES INTO NORTHERN WI/UPPER
MICHIGAN TOWARD MORNING...WINDS WILL SHIFT AND BECOME GUSTY FROM THE
NORTHWEST. COLDER AIR FILTERING INTO THE AREA ON NORTHWEST WINDS
WILL PRODUCE A MIXTURE OF -SHRASN AFTER 08Z...WITH CIGS LOWERING
INTO MVFR RANGE.
&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

01/01/01
Hazardous weather outlook, May 2, 10:21 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 AM CDT FRI MAY 2 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-031000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1021 AM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY AS AN
AREA OF LOW PRESSURE TRACKS NORTHEAST FROM WESTERN IOWA INTO WEST
CENTRAL WISCONSIN. IF ENOUGH INSTABILITY DEVELOPS AHEAD OF THE
LOW...THERE IS THE POTENTIAL FOR A FEW SEVERE STORMS. THE TIMING FOR
THIS SEVERE THREAT WOULD BE MAINLY FROM 1 PM TO 8 PM. THE PRIMARY
SEVERE THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. A FEW
TORNADOES COULD ALSO OCCUR. THE HIGHEST SEVERE THREAT SHOULD ACROSS
THE SOUTH...MAINLY SOUTH OF A LINE FROM ROCHESTER MINNESOTA THROUGH
BLACK RIVER FALLS WISCONSIN.

IN ADDITION...HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS...AND
AMOUNTS UP TO AN INCH OR SO WILL BE POSSIBLE. THIS MAY EXASPERATE
ALREADY HIGHER THAN NORMAL RIVER LEVELS. THOSE WITH INTEREST ALONG
AREA RIVERS MAY WANT TO PAY CLOSE ATTENTION TO THE RIVER LEVELS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY THIS
EVENING. AGAIN...THE MAIN SEVERE THREAT AND NEED FOR SPOTTER
ACTIVATION WILL BE FOR AREAS ALONG AND SOUTH OF A LINE FROM
ROCHESTER MINNESOTA THROUGH BLACK RIVER FALLS WISCONSIN. IN
ADDITION...REPORTS OF RAINFALL AND RIVER LEVELS WOULD ALSO BE
APPRECIATED THROUGH SATURDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS/RIECK

In the hours before

Local storm report, May 2, 1:05 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
0105 PM CDT FRI MAY 02 2008

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE...
            ..REMARKS..

0103 PM     HEAVY RAIN       LA CROSSE 2E            43.82N 91.19W
05/02/2008  E0.05 INCH       LA CROSSE          WI   OFFICIAL NWS OBS

            0.05 SINCE 7 AM CDT
Local storm report, May 2, 2:05 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
0205 PM CDT FRI MAY 02 2008

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE...
            ..REMARKS..

0140 PM     FUNNEL CLOUD     RICEVILLE 4SE           43.31N 92.51W
05/02/2008                   HOWARD             IA   TRAINED SPOTTER

            SPOTTER GY312
Local storm report, May 2, 2:14 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
0214 PM CDT FRI MAY 02 2008

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE...
            ..REMARKS..

0200 PM     FUNNEL CLOUD     SARATOGA 4NW            43.41N 92.47W
05/02/2008                   HOWARD             IA   PUBLIC

            NUMEROUS REPORTS OF FUNNEL CLOUDS ACROSS HOWARD COUNTY.
Special weather statement, May 2, 2:19 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
219 PM CDT FRI MAY 2 2008

MNZ094-022015-

...SHOWERS WITH HISTORY OF FUNNEL CLOUDS MOVING THROUGH MOWER COUNTY...

SINCE 130 PM...LAW ENFORCEMENT OFFICIALS IN HOWARD COUNTY IOWA HAVE
REPORTED FUNNEL CLOUDS ACROSS NORTHWEST HOWARD COUNTY...MOVING
NORTHWEST AT 25 MPH INTO MOWER COUNTY.

AS THESE SHOWERS INCREASE IN INTENSITY THORUGH 3 PM...RESIDENTS
SHOULD BE AWARE OF THE POTENTIAL FOR BRIEF FUNNEL CLOUDS AND THE
POTENTIAL FOR A TORNADO. THE AREA IS BEING CLOSELY MONITORED FOR
FURTHER THUNDERSTORM INTENSIFICATION.

IF YOU LIVE IN OR NEAR ADAMS...BROWNSDALE...GRAND MEADOW...LE
ROY...ROSE CREEK...I 90 EXIT 193 AND I 90 EXIT 189 YOU SHOULD REMAIN
ALERT AND BE PREPARED TO MOVE TO A PLACE OF SAFETY IF A FUNNEL
SHOULD APPROACH THE GROUND.

SHOULD THE FUNNELS TOUCH DOWN...THEY ARE TORNADOES. TORNADOES THAT
DEVELOP IN THIS SITUATION ARE USUALLY WEAK AND SHORT-LIVED...BUT THEY
CAN CAUSE DAMAGE OVER A SMALL AREA. BE READY TO TAKE ACTION IF A
TORNADO WARNING IS ISSUED.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION. PLEASE FORWARD FUNNEL OR TORNADO SIGHTINGS TO THE NEAREST
LAW ENFORCEMENT AGENCY...OR DIRECTLY TO THE NATIONAL WEATHER SERVICE.

BINAU
Special weather statement, May 2, 2:41 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
241 PM CDT FRI MAY 2 2008

MNZ094-022015-
MOWER-
241 PM CDT FRI MAY 2 2008

...SHOWERS WITH A HISTORY OF FUNNEL CLOUDS BEGINNING TO WEAKEN...

SHOWERS WITH A HISTORY OF FUNNEL CLOUDS FROM HOWARD COUNTY INTO THE
LEROY AREA OF MOWER COUNTY HAVE BEEN WEAKENING OVER THE PAST 15
MINUTES...AND FUNNEL REPORTS HAVE BEEN DECREASING OF LATE AS WELL.

THESE SHOWERS WILL STILL HAVE THE POTENTIAL TO PRODUCE FUNNELS
THROUGH 3 PM...BUT EVENTUALLY WILL RUN INTO A LESS FAVORABLE
AIRMASS AND LIKELY WEAKEN.

SHOULD THE FUNNELS TOUCH DOWN...THEY ARE TORNADOES. TORNADOES THAT
DEVELOP IN THIS SITUATION ARE USUALLY WEAK AND SHORT-LIVED...BUT THEY
CAN CAUSE DAMAGE OVER A SMALL AREA. BE READY TO TAKE ACTION IF A
TORNADO WARNING IS ISSUED.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION. PLEASE FORWARD FUNNEL OR TORNADO SIGHTINGS TO THE NEAREST
LAW ENFORCEMENT AGENCY...OR DIRECTLY TO THE NATIONAL WEATHER SERVICE.

BINAU

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:10 PM CDTTornado WarningARXMonroe, Vernon23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.